Thunderstorm Wind, Allen
- When
- July 2, 2:24 PM CST
- Where
- Allen County, Oakdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.817, -92.667
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 2, 1:31 PM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT SAT JUL 2 2005 .DISCUSSION... EXPECT THAT SHOWERS AND THUNDERSTORMS WILL HAVE DIMINISHED OVER THE NORTHERN SECTIONS OF THE FORECAST AREA BY DARK WHILE SOME CHANCE OF STORMS WILL CONTINUE OVER THE SOUTHERN PARTS OF THE AREA. MODELS SHOW SUBSTANTIAL MOISTURE CONTINUING OVER THE AREA AS A SERIES OF UPPER LEVELS DISTURBANCE APPROACH AND MOVE OVER THE AREA OVERNIGHT. DRYING IS EXPECTED SUNDAY SO THAT CHANCES OF RAIN WILL BE SMALLER WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SOUTH MAINLY ASSOCIATED WITH SEA BREEZE ACTIVITY. A HIGH PRESSURE RIDGE IS PROGGED TO BUILD IN ALOFT BY MONDAY SO THAT RELATIVELY DRY AND STABLE CONDITIONS WILL MAKE FOR SMALL CHANCES OF RAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. CHANCES OF RAIN ARE EXPECTED TO INCREASE TUESDAY WHEN A TROPICAL WAVE MOVES INTO THE AREA BRINGING SUBSTANTIAL MOISTURE. && .AVIATION... THUNDERSTORMS ARE MOVING INTO THE ALEXANDRIA AREA AT THIS TIME AND COULD AFFECT THE LAKE CHARLES AND LAFAYETTE AIRPORTS LATER TODAY. && .MARINE... WINDS SHOULD REMAIN RELATIVELY WEAK FOR THE SHORT TERM BUT INCREASE SLIGHTLY AS THE TROPICAL WAVE MOVES THROUGH THE COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 96 77 94 / 50 30 20 20 KBPT 76 95 77 94 / 50 30 20 20 KAEX 75 99 75 96 / 30 20 20 20 KLFT 75 96 77 94 / 50 30 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... OUTDOOR BURING BANS CONTINUE FOR HARDIN...TYLER...JASPER AND NEWTON COUNTIES IN SOUTHEAST TEXAS LA...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 AM CDT SAT JUL 2 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE ACROSS SOUTHEAST TEXAS WILL CONTINUE TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS THIS MORNING ACROSS CENTRAL AND SOUTHERN LOUISIANA. LOCALIZED FLOODING AND DAMAGING WINDS WILL BE THE BIGGEST WEATHER THREAT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOR MONDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST TEXAS...WITH SCATTERED THUNDERSTORMS EXPECTED FURTHER EAST ACROSS CENTRAL AND SOUTHERN LOUISIANA. BY TUESDAY AND WEDNESDAY ...SHOWERS AND THUNDERSTORMS WILL INCREASE SIGNIFICANTLY WITH THE APPROACH OF A TROPICAL DISTURBANCE CURRENTLY OVER THE NORTHWEST CARIBBEAN. BY THURSDAY INTO NEXT WEEKEND...EXPECT THE WEATHER PATTERN TO RETURN TO NORMAL...WITH SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED TODAY. DML
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1009 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM WATER SPOUT 22 S GRAND CHENIER 29.45N 92.97W
07/02/2005 GMZ455 LA PUBLIC
PLATFORM OPERATOR REPORTS 3 WATERSPOUTS ENROUTE VIA
HELICOPTER FROM GRAND CHENIER TO PLATFORM IN EAST CAMERON
BLOCK 46.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1019 AM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FUNNEL CLOUD 18 S INTRACOASTAL CITY 29.52N 92.16W
07/02/2005 GMZ455 LA OTHER FEDERAL
REPORTED BY FRESHWATER LOCKS OPERATOR.
&&
MOGGEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1232 PM CDT SAT JUL 2 2005 .SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR PARTS OF INTERIOR SOUTHEAST TEXAS...CENTRAL AND SOUTH-CENTRAL LOUISIANA. THE WATCH WILL CONTINUE IN EFFECT THROUGH 6 PM CDT LAZ027>033-044-TXZ180>182-022300- ALLEN-AVOYELLES-BEAUREGARD-EVANGELINE-JASPER-LAFAYETTE-NEWTON- RAPIDES-ST. LANDRY-TYLER-VERNON- INCLUDING THE CITIES OF...WOODVILLE...NEWTON...JASPER...OBERLIN... VILLE PLATTE...OPELOUSAS...MARKSVILLE...LEESVILLE...LAFAYETTE... DERIDDER AND ALEXANDRIA A LARGE CLUSTER OF NUMEROUS SHOWERS AND SEVERE THUNDERSTORMS IS MOVING SOUTHEAST 30 MPH ACROSS NORTHEAST TEXAS. SOME OF THE STORMS IN THIS AREA WILL MOVE SOUTHEAST INTO NORTHWESTERN TYLER COUNTY IN SOUTHEAST TEXAS AROUND 1 PM. THE AREA OF SHOWERS AND VERY STRONG THUNDERSTORMS IS EXPECTED TO CONTINUE TO DEVELOP TO THE EAST AND SOUTHEAST OVER INTERIOR SOUTHEAST TEXAS AND MAINLY CENTRAL LOUISIANA THROUGH 6 PM THIS EVENING. SEVERE STORMS THAT COULD PRODUCE LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORM WATCH NUMBER 578 HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES AND PARISHES IN INTERIOR SOUTHEAST TEXAS...CENTRAL LOUISIANA AND A SMALL PART OF SOUTH-CENTRAL LOUISIANA. IN SOUTHEAST TEXAS... TYLER... JASPER... NEWTON IN CENTRAL LOUISIANA... VERNON... RAPIDES... AVOYELLES... BEAUREGARD... ALLEN... EVANGELINE... SAINT LANDRY IN SOUTH-CENTRAL LOUISIANA... LAFAYETTE PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 8 SW LEESVILLE 31.06N 93.37W
07/02/2005 VERNON LA LAW ENFORCEMENT
UTILITY POLE BLOWN DOWN ON HWY 8.
&&
MOGGEDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG ALEXANDRIA 31.29N 92.46W
07/02/2005 RAPIDES LA LAW ENFORCEMENT
RAPIDES 911 REPORTS NUMEROUS TREES AND POWERLINES DOWN.
&&
MOGGEDThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463332.